Tennessee, 2007Damaging Wind in Tennessee, June 19, 2007
June 19, 2007 · NWS MRX · 1 event in 1 county or zone
A weak cold front tracked through east Tennessee triggering isolated severe thunderstorms during the afternoon hours. Damaging wind was the primary storm reports.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front tracked through east Tennessee triggering isolated severe thunderstorms during the afternoon hours. Damaging wind was the primary storm reports.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before the first event at Jun 19, 12:58 PM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Jun 19, 12:58 PM EST, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
158 PM EDT TUE JUN 19 2007
.SHORT TERM...(TONIGHT AND WEDNESDAY)...A LINE OF THUNDERSTORMS IN
ADVANCE OF A COLD FRONT WILL MOVE THROUGH THE FORECAST AREA THIS
AFTERNOON INTO THE EARLY EVENING HOURS. AT PRESENT IT APPEARS MOST
AREAS WILL SEE BETWEEN A QUARTER AND HALF AN INCH WITH SOME AREAS
RECEIVING A LITTLE MORE...MAINLY IN THE NORTHERN PART OF THE AREA.
ISOLATED 1 INCH OR MORE SHOWERS MAY ALSO ACCOMPANY THIS LINE.
RAIN SHOULD CLEAR OVERNIGHT AND SUNNY SKIES RETURN FOR WEDNESDAY.
.LONG TERM...(WEDNESDAY NIGHT THROUGH TUESDAY)...
A MID TO UPPER LEVEL RIDGE WILL BE NEARLY STATIONARY OVER THE
CENTRAL CONUS THIS PERIOD...PUTTING THE APPALACHIAN REGION IN A
NORTHWESTERLY FLOW PATTERN. A SURFACE HIGH WILL BE OVER THE AREA
FROM WEDNESDAY NIGHT THROUGH FRIDAY...PROVIDING DRY WEATHER AND WARM
TEMPERATURES. THE UPPER RIDGE GIVES WAY SLIGHTLY ON SATURDAY AS A
SHORTWAVE TROUGH ROUNDS THE RIDGE. THE GFS IS LIKELY OVERDEVELOPING
THIS FEATURE DUE TO CONVECTIVE FEEDBACK FROM AN MCS OVER THE
PLAINS...BUT OTHER MODELS DO SHOW AT LEAST A WEAK TROUGH APPROACHING
FOR THE WEEKEND. CONFIDENCE IS LOW IN TIMING SUCH A FEATURE...SO
WILL LEAVE A SLIGHT CHANCE POP IN FOR BOTH SATURDAY AND SUNDAY. THE
UPPER RIDGE SHIFTS TO THE EAST ON MONDAY AND WILL BE OVERHEAD ON
TUESDAY...SO HOT AND DRY CONDITIONS CAN BE EXPECTED FOR THE
BEGINNING OF THE NEXT WORK WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN 67 90 61 91 65 / 70 10 0 0 0
KNOXVILLE MCGHEE TYSON AIRPORT, TN 66 87 59 88 63 / 70 10 0 0 0
OAK RIDGE, TN 65 88 58 88 62 / 70 10 0 0 0
TRI CITIES AIRPORT, TN 64 85 55 86 59 / 80 10 0 0 0
&&
.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&
HW/DGS
Hazardous weather outlook, Jun 19, 3:05 PM EST, 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
405 PM EDT TUE JUN 19 2007
NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-
005-006-008-201000-
CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS-
SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN-
NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE-
SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER-
SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT-
BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS-
SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE-
SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE-
WISE-SCOTT-RUSSELL-WASHINGTON-
405 PM EDT (305 PM CDT) TUE JUN 19 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST TENNESSEE...SOUTHWEST
VIRGINIA AND EXTREME SOUTHWEST NORTH CAROLINA.
.DAY ONE...TODAY AND TONIGHT
A WEAK COLD FRONT WILL MOVE THROUGH THE REGION TODAY...PRODUCING
NUMEROUS SHOWERS AND THUNDERSTORMS. A FEW ISOLATED STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS...LARGE HAIL AND LOCALLY HEAVY RAINFALL
POSSIBLE.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Jun 19, 1:52 PM EST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
252 PM EDT TUE JUN 19 2007
TNZ013-014-036-037-069-191945-
ANDERSON-CAMPBELL-CLAIBORNE-KNOX-UNION-
252 PM EDT TUE JUN 19 2007
...STRONG THUNDERSTORMS WERE AFFECTING ANDERSON...CAMPBELL...
CLAIBORNE...KNOX AND UNION COUNTIES...
AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES SOUTH OF
WILLIAMSBURG TO 6 MILES NORTHWEST OF LENOIR CITY....MOVING SOUTHEAST
AT 15 MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE
STORMS.
HW
Special weather statement, Jun 19, 2:34 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
334 PM EDT TUE JUN 19 2007
TNZ015>017-044-VAZ001-005-008-192030-
HANCOCK-HAWKINS-LEE-SCOTT-SULLIVAN-WASHINGTON-
334 PM EDT TUE JUN 19 2007
...STRONG THUNDERSTORMS WILL BE AFFECTING CITY OF
BRISTOL...HANCOCK...HAWKINS...LEE...SCOTT...SULLIVAN AND WASHINGTON
COUNTIES...
AT 330 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ROGERSVILLE TO GRAY
TO ELIZABETHTON....MOVING NORTH AT 30 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
HW
Special weather statement, Jun 19, 2:42 PM EST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
342 PM EDT TUE JUN 19 2007
TNZ040>043-192045-
COCKE SMOKY MOUNTAINS-NORTHWEST COCKE-NORTHWEST GREENE-SOUTHEAST
GREENE-
342 PM EDT TUE JUN 19 2007
...A STRONG THUNDERSTORM WAS AFFECTING COCKE AND GREENE COUNTIES...
AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PARROTTSVILLE....MOVING NORTHEAST AT 20 MPH.
WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
HW
Special weather statement, Jun 19, 3:14 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
414 PM EDT TUE JUN 19 2007
TNZ015-016-192115-
HANCOCK-HAWKINS-
414 PM EDT TUE JUN 19 2007
...A STRONG THUNDERSTORM WAS AFFECTING HANCOCK AND HAWKINS
COUNTIES...
AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES EAST OF RUSSELLVILLE....MOVING NORTH AT
15 MPH.
THIS STORM WILL BE NEAR...
ROGERSVILLE BY 445 PM EDT.
6 MILES WEST OF SURGOINSVILLE BY 510 PM EDT.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
MJB
Special weather statement, Jun 19, 3:27 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
427 PM EDT TUE JUN 19 2007
TNZ071-072-192130-
BLOUNT SMOKY MOUNTAINS-NW BLOUNT-
427 PM EDT TUE JUN 19 2007
...STRONG THUNDERSTORMS WERE AFFECTING BLOUNT COUNTY...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF EAGLETON VILLAGE TO 6 MILES NORTH OF TAPOCO....MOVING SOUTHEAST AT
5 MPH.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THESE STORMS.
SUSTAINED WINDS OR GUSTS UP TO 30 TO 40 MPH...HAIL OF PEA TO LESS
THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE
STORMS MAY REQUIRE ISSUANCE OF A WARNING.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
MJB
Special weather statement, Jun 19, 3:30 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
430 PM EDT TUE JUN 19 2007
TNZ040-041-073-074-192130-
COCKE SMOKY MOUNTAINS-NORTH SEVIER-NORTHWEST COCKE-SEVIER SMOKY
MOUNTAINS-
430 PM EDT TUE JUN 19 2007
...A STRONG THUNDERSTORM WAS AFFECTING COCKE AND SEVIER COUNTIES...
AT 424 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF GATLINBURG....MOVING NORTHEAST
AT 25 MPH.
THIS STORM WILL BE NEAR...
NEWPORT BY 500 PM EDT.
SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
SUSTAINED WINDS OR GUSTS UP TO 30 TO 40 MPH...HAIL OF PEA TO LESS
THAN PENNY SIZE...AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE
POSSIBLE WITH THESE THUNDERSTORMS. ANY FURTHER STRENGTHENING OF THESE
STORMS MAY REQUIRE ISSUANCE OF A WARNING.
LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN
MJB
Thunderstorm Wind, Blount
- When
- June 19, 3:47 PM EST to 3:55 PM EST
- Where
- Blount County, 3 mi NE of Maryville
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Law Enforcement
- Coordinates
- 35.781, -83.932
Thunderstorm winds downed numerous trees and powerlines on and around Sevierville Road, Nina DeLozier Road and Davis Ford Road near Maryville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flood in New York, June 19 to 20, 20074 deaths · $30 million · 1.25 in hail · 30 events
- Hail and Damaging Winds in New York, June 19, 20071 death · 1 injured · $364,000 · 55 kt wind · 30 events
- Tornado and Hail in Pennsylvania, June 19, 20071 death · 1 injured · EF0 · 36 events
- Rip Current in Texas, June 19, 20071 death · 1 event
- Flash Flood and Hail in Texas, June 19 to 20, 2007$204,000 · 2 in hail · 62 events
- Flash Flooding and Hail in Oklahoma, June 19 to 20, 2007$219,000 · 4.25 in hail · 57 events
- Flash Flooding in Mississippi, June 19, 2007$950,000 · 5 events
- Damaging Winds in Texas, June 19 to 20, 2007$385,000 · 82 kt wind · 13 events
- Damaging Winds and Lightning Strike in Georgia, June 19, 20071 injured · $281,000 · 50 kt wind · 6 events
- Flash Flood and Hail in Texas, June 19 to 20, 2007$225,000 · 1 in hail · 13 events
- Hail and Damaging Winds in Ohio, June 19, 2007$82,000 · 50 kt wind · 16 events
- Tornado and Hail in Kansas, June 19, 2007EF0 · 59 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 38184.